MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO 25T; TEST, HIV DETECTION

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO 25T; TEST, HIV DETECTION
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported one-hundred (100) false positive results with the determine hiv 1/2 ag/ab combo test performed on an unknown date with an unknown sample type.Although requested, no specific patient information, including demographics, treatment, or impact was provided.
 
Additional Manufacturer Narrative
B3 - date of event: this is an approximation as the exact date of event was not reported.Investigation summary: as part of an investigation into preliminary false reactive results, abbott found that for kit lot 0000927861, the root cause of the results was due to a subcomponent used in the manufacture of determine hiv-1/2 ag/ag combo.The issue has been isolated to specific lots of the subcomponent, which were used to manufacture specific test kit lots.The necessary actions to prevent recurrence have been taken, and the correction of product in the field was conducted.

Brand Name
DETERMINE HIV-1/2 AG/AB COMBO 25T
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key25075102
Report Number1221359-2026-00160
Device Sequence Number10689293
Product Code MZF
UDI-Device Identifier00811877011101
UDI-Public(01)00811877011101(10)0000927861
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
BP120037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue Number7D2648
Device Lot Number0000927861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1221359-07/31/2025-002-C
Patient Sequence Number1
Patient SexUnknown